Alert archive / North Carolina / River Flood Warnings in 2020
River Flood Warning 41, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Jun 20, 2020, 5:36 AM EDT for Cumberland County, North Carolina. It took effect at Jun 20, 2020, 6:06 AM EDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2020, 5:36 AM EDT (09:36 UTC)
- In effect from
- Jun 20, 2020, 6:06 AM EDT
- Expired
- Jun 20, 2020, 2:09 PM EDT
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River at Manchester (MANN7).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02103000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
181
WGUS42 KRAH 200936
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
536 AM EDT Sat Jun 20 2020
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Little River At Manchester affecting Cumberland County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC051-202135-
/O.NEW.KRAH.FL.W.0041.200620T1006Z-200621T0406Z/
/MANN7.1.ER.200620T1006Z.200620T1201Z.200620T1606Z.NO/
536 AM EDT Sat Jun 20 2020
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Little River At Manchester.
* until late tonight, or until the warning is cancelled.
* At 5:15 AM Saturday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.4 feet by
this morning, and then begin falling. The river will fall below
flood stage by this afternoon.
* Impact...At 18.0 feet, Flood stage. Minor flood problems begin in
Fort Bragg near the water treatment plant.
&&
The following are the latest observations and 8 AM EDT forecast
stages for the next several days.
FLD OBSERVED FORECAST 8 AM EDT
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Little River
Manchester 18 17.7 Sat 05 AM 18.4 12.9 10.7 10.3 10.0
&&
LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
3519 7910 3521 7898
$$3 follow-up statements
781
WGUS82 KRAH 201028
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
628 AM EDT Sat Jun 20 2020
...The Flood Warning continues for the following rivers in North
Carolina...
Little River At Manchester affecting Cumberland County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC051-202228-
/O.EXT.KRAH.FL.W.0041.000000T0000Z-200622T2100Z/
/MANN7.1.ER.200620T0948Z.200621T0000Z.200622T0900Z.NO/
628 AM EDT Sat Jun 20 2020
The Flood Warning continues for
the Little River At Manchester.
* At 6:00 AM Saturday the stage was 18.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.5 feet by this
evening. The river will fall below flood stage Monday morning.
* Impact...At 18.0 feet, Flood stage. Minor flood problems begin in
Fort Bragg near the water treatment plant.
&&
The following are the latest observations and 8 AM EDT forecast
stages for the next several days.
FLD OBSERVED FORECAST 8 AM EST
LOCATION STG STG DAY TIME Sat Sun Mon Tue Wed
Little River
Manchester 18 18.1 Sat 06 AM 18.8 19.8 17.7 15.7 13.7
&&
LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
3519 7910 3521 7898
$$226
WGUS82 KRAH 201526
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
1126 AM EDT Sat Jun 20 2020
...The Flood Warning continues for the following rivers in North
Carolina...
Little River At Manchester affecting Cumberland County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC051-210325-
/O.EXT.KRAH.FL.W.0041.000000T0000Z-200622T0224Z/
/MANN7.1.ER.200620T0948Z.200620T1800Z.200621T1424Z.NO/
1126 AM EDT Sat Jun 20 2020
The Flood Warning continues for the Little River At Manchester.
* At 11:00 AM Saturday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.7 feet by this
afternoon. The river will fall below flood stage tomorrow late
morning.
* Impact...At 18.0 feet, Flood stage. Minor flood problems begin in
Fort Bragg near the water treatment plant.
&&
The following are the latest observations and 7 AM EST forecast
stages for the next several days.
FLD OBSERVED FORECAST 7 AM EST
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Little River
Manchester 18 18.3 Sat 11 AM 18.2 16.0 13.9 12.5 11.5
&&
LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
3519 7910 3521 7898
$$462
WGUS82 KRAH 201809
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
209 PM EDT Sat Jun 20 2020
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Little River At Manchester affecting Cumberland County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC051-201839-
/O.CAN.KRAH.FL.W.0041.000000T0000Z-200622T0224Z/
/MANN7.1.ER.200620T0948Z.200620T1230Z.200620T1553Z.NO/
209 PM EDT Sat Jun 20 2020
The Flood Warning is cancelled for the Little River At Manchester.
* At 1:45 PM Saturday the stage was 17.4 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 11:53 AM Saturday.
* Forecast...The river will continue to fall to 14.4 feet by tomorrow
morning.
&&
The following are the latest observations and 7 AM EST forecast
stages for the next several days.
FLD OBSERVED FORECAST 7 AM EST
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Little River
Manchester 18 17.4 Sat 02 PM 14.4 13.1 12.1 11.1 10.5
&&
LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
3519 7910 3521 7898
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Jun 20, 3:20 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 20, 3:20 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 320 AM EDT Sat Jun 20 2020 .SYNOPSIS... A mid and upper level low will slowly track SE from the OH Valley across our region today and tonight. Under the upper level low pressure, a surface trough will linger over central NC into Sunday. High pressure will build into the region Sunday and Monday with rising temperatures and drier conditions. && .NEAR TERM /TODAY AND TONIGHT/... As of 320 AM Saturday... Isolated severe thunderstorms possible, mainly in the SE zones this afternoon. Isolated flooding is still possible this afternoon. The latest satellite data indicated clear skies over the Mountains into the far western Piedmont. The central and eastern sections of the state still had plenty of residual convective debris cloudiness. This cloudiness was slowly thinning and lifting out. The wet ground combined with temperatures cooling to saturation will likely lead to areas of stratus and fog between 400 am and 800 am. Otherwise, expect partly sunny skies from mid morning into the afternoon. Scattered to numerous showers and thunderstorms are expected again mainly this afternoon into the evening. The focus today should be mainly along and ahead of a surface trough that is expected to be slowly move east from the Foothills and western Piedmont into the eastern Piedmont this afternoon, then sag into the Sandhills and Coastal Plain by 00z/tonight. Due to the low FFG values and current wet ground, isolated flash flooding may occur with any of the storms particularly in the eastern half of NC this afternoon and early evening. Slightly drier air aloft will be arriving into the western areas this afternoon. Expect a reducing in showers and storms after mid-afternoon in the west as the focus shifts east. The convection should die off this evening in the southeast, otherwise skies will become mostly clear. Temperatures today should reach the mid to upper 80s with lows tonight in the lower to mid 60s. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 320 AM Saturday... A continued slow reduction in the coverage and chance of showers and thunderstorms is expected Sunday. Current projections indicate a continued threat with a 30-40 POP warranted as the surface trough in the Piedmont/Sandhills lingers. However, the available moisture will be lower. The skies will be partly sunny with highs warming into the 85-90 range in most areas. Lows Sunday night will be closer to climatology with 65-70 expected. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 320 AM Saturday... The upper level ridging Monday will quickly give way to another upper level trough centered over the Midwest Tuesday. This trough will move east toward the Great Lakes and northeastern U.S. mid to late week. Monday will be the hottest day with most likely the lowest POP (20 percent). Highs 88-93. As the upper trough approaches mid to late week, a cold front will approach Wednesday afternoon. The pre-frontal trough will also sharpen up Tuesday into Wednesday. As we experience weak height falls, increase in low level moisture/lift, and the low level boundaries strengthen expect the chance of showers and thunderstorms to increase Tuesday into Wednesday, mainly in the afternoon and evening hours. The peak in convection should be Wednesday afternoon and evening. It is still questionable if the cold front will make it completely through central NC, likely stalling in the Coastal Plain Thursday and Friday. Therefore, the chance of mainly PM showers/storms may go down in the NW, but remain elevated elsewhere through the end of the week. Highs may also be tempered by the increased clouds and showers mid to late week, falling back into the 85-90 range from the lower 90s Wednesday. Lows in the upper 60s to lower 70s will fall back into the mid 60s late week across the northern Piedmont. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... As of 145 AM Saturday... Otherwise, areas of IFR-MVFR ceilings and/or visibility restrictions will be possible Sat morning, owing to widespread, rain-cooled air and high RH from earlier convection. Outlook: Perturbed wswly flow aloft will develop between a subtropical ridge over the Bahamas and a trough over the Great Lakes and provide for above average chances of mainly diurnal showers and storms over cntl NC through mid-late week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...Badgett LONG TERM...BSD AVIATION...Badgett/MWS
Hazardous weather outlook, Jun 20, 4:23 AM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 423 AM EDT Sat Jun 20 2020 NCZ007>011-021>028-038>043-073>078-083>086-088-089-210830- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 423 AM EDT Sat Jun 20 2020 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Areas of fog are expected through around daybreak. Otherwise, locally heavy rain in showers and thunderstorms is possible again today. Isolated flash flooding is possible through the early evening tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No widespread hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 19, 11:55 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1155 PM EDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM FLASH FLOOD 1 SE NEWTON GROVE 35.24N 78.34W
06/19/2020 SAMPSON NC EMERGENCY MNGR
A RESIDENCE ON MOUNT OLIVE DR. HAD TO BE
EVACUATED DUE TO FLOODING.
&&
MWSLocal storm report, Jun 19, 11:57 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1157 PM EDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 2 SE NEW HOPE 35.79N 78.53W
06/19/2020 M0.75 INCH WAKE NC PUBLIC
PENNY-SIZED HAIL REPORTED FROM MPING.
0438 PM HAIL 2 W KNIGHTDALE 35.80N 78.52W
06/19/2020 E0.75 INCH WAKE NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZE HAIL IN
KNIGHTDALE NEAR 540 AND HWY 64.
0527 PM HAIL 3 SW CARPENTER 35.79N 78.92W
06/19/2020 E0.50 INCH WAKE NC PUBLIC
HALF-INCH HAIL REPORTED FROM MPING.
0704 PM TSTM WND DMG 5 N POLKTON 35.07N 80.21W
06/19/2020 ANSON NC 911 CALL CENTER
ONE TREE DOWN AT 187 KIKER RD.
0750 PM FLASH FLOOD 3 SSE NEWTON GROVE 35.21N 78.34W
06/19/2020 SAMPSON NC 911 CALL CENTER
NUMEROUS ROAD CLOSURES REPORTED DUE TO
FLOODING IN NEWTON GROVE.
0800 PM FLASH FLOOD 1 SW BENSON 35.36N 78.56W
06/19/2020 HARNETT NC 911 CALL CENTER
FLASH FLOODING ON ROADWAY.
0812 PM TSTM WND DMG 4 NW POLKTON 35.05N 80.25W
06/19/2020 ANSON NC 911 CALL CENTER
ONE TREE DOWN AT 155 BOWERS RD.
0850 PM HEAVY RAIN CARTHAGE 35.34N 79.42W
06/19/2020 M4.25 INCH MOORE NC TRAINED SPOTTER
WATER TOPPING DAM OF NEARBY POND. RAINFALL
MEASURED FROM 630PM TO 850PM. STREETS NOT CLOSED,
BUT FLOODED.
0910 PM FLASH FLOOD 1 WSW CARTHAGE 35.34N 79.44W
06/19/2020 MOORE NC TRAINED SPOTTER
FLASH FLOODING ON DOWD RD. AND SUNSET DR. IN
CARTHAGE. ROAD NOT PASSABLE, DOT WAS
NOTIFIED.
0930 PM FLASH FLOOD 2 SSE NEWTON GROVE 35.22N 78.34W
06/19/2020 SAMPSON NC EMERGENCY MNGR
WATER RESCUE ON US-701 HWY.
0930 PM FLASH FLOOD 2 WNW HOBBTON 35.19N 78.35W
06/19/2020 SAMPSON NC EMERGENCY MNGR
WATER RESCUE AT 1100 WHIT RD.
0933 PM HEAVY RAIN 5 NNE FAYETTEVILLE 35.14N 78.87W
06/19/2020 M3.23 INCH CUMBERLAND NC MESONET
MESONET STATION EW6762 FAYETTEVILLE.
0935 PM HEAVY RAIN 2 SSW BENSON 35.35N 78.56W
06/19/2020 M4.31 INCH HARNETT NC MESONET
MESONET STATION AV021 DUNN.
1000 PM FLASH FLOOD 1 NW HOBBTON 35.19N 78.33W
06/19/2020 SAMPSON NC EMERGENCY MNGR
WATER RESCUE ON LUKE HOBBS FARM RD.
1000 PM FLASH FLOOD 4 ENE HOBBTON 35.21N 78.25W
06/19/2020 SAMPSON NC 911 CALL CENTER
WATER RESCUE ON HOLLINGSWORTH RD.
1055 PM FLASH FLOOD 1 NW CARTHAGE 35.36N 79.43W
06/19/2020 MOORE NC 911 CALL CENTER
BETHLEHEM CHURCH ROAD NEAR NC HIGHWAYS 24/27
IS CLOSED DUE TO FLOODING.
1106 PM FLASH FLOOD 1 NNW ABERDEEN 35.15N 79.43W
06/19/2020 MOORE NC 911 CALL CENTER
MAGNOLIA DRIVE NEAR US HIGHWAY 1 IS CLOSED
DUE TO FLOODING. FLOODING WAS FIRST REPORTED
AROUND 1050 PM.
1110 PM FLASH FLOOD 6 ESE HOBBTON 35.14N 78.22W
06/19/2020 SAMPSON NC EMERGENCY MNGR
WATER RESCUE AT GOSHEN CHURCH RD. AND
GIDDENSVILLE RD.
1110 PM FLASH FLOOD 1 SE NEWTON GROVE 35.24N 78.34W
06/19/2020 SAMPSON NC EMERGENCY MNGR
A RESIDENCE ON MOUNT OLIVE DR. HAD TO BE
EVACUATED DUE TO FLOODING.
&&
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:05 PM EDT | Flash Flood Warning | RAH | Moore | 6 hr |
| Jun 19, 8:31 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Moore | 3 hr |
| Jun 19, 9:44 PM EDT | Special Weather Statement | RAH | Wake | 61 min |
| Jun 19, 9:55 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Richmond, Scotland | 65 min |
| Jun 19, 10:41 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke, Richmond, Sampson, Scotland | 3 hr |
| Jun 19, 11:03 PM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Hoke, Moore | 3 hr |
| Jun 20, 1:46 AM EDT | Areal Flood Warning | RAH | Sampson, Wayne | 9 hr |
| Jun 20, 12:56 PM EDT | Special Weather Statement | RAH | Forsyth | 64 min |
| Jun 20, 2:05 PM EDT | Special Weather Statement | RAH | Guilford | 55 min |
| Jun 20, 2:08 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 67 min |
| Jun 20, 3:00 PM EDT | Special Weather Statement | RAH | Alamance, Chatham | 45 min |
| Jun 20, 3:38 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 41 min |
| Jun 20, 3:56 PM EDT | Special Weather Statement | RAH | Chatham, Orange | 64 min |
| Jun 20, 4:12 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 48 min |
| Jun 20, 4:44 PM EDT | Special Weather Statement | RAH | Halifax | 46 min |
| Jun 20, 4:54 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke, Moore | 3 hr |
| Jun 20, 4:55 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 34 min |
| Jun 20, 5:11 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Moore, Sampson | 3 hr |
| Jun 20, 5:28 PM EDT | Special Weather Statement | RAH | Sampson | 47 min |
| Jun 20, 5:42 PM EDT | Special Weather Statement | RAH | Cumberland | 63 min |
| Jun 20, 6:12 PM EDT | Areal Flood Advisory | RAH | Sampson, Wayne | 2 hr |
| Jun 20, 7:01 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| Jun 20, 7:24 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Nash | 3 hr |
| Jun 20, 7:35 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash, Wilson | 117 min |
Nearby
River Flood Warnings in North Carolina, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.